Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 26, 2014, 2:41 PM CDT for Holt County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2014, 2:41 PM CDT (19:41 UTC)
- Expired
- May 26, 2014, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Holt County, NE
The radar
The North Platte radar (KLNX), 185 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:47 PM CDT | HAIL 0.88 | 3 S Ewing, NE | CONSIDERABLE RAIN AND HAIL TO THE SIZE OF NICKELS. |
| May 26, 2:48 PM CDT | HAIL 0.88 | 4 S Ewing, NE | NICKEL SIZE HAIL AND HEAVY RAIN AT TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641
WUUS53 KLBF 261941
SVRLBF
NEC089-262030-
/O.NEW.KLBF.SV.W.0033.140526T1941Z-140526T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
241 PM CDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 330 PM CDT
* AT 240 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EWING...AND
MOVING NORTHEAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
EWING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4215 9837 4217 9843 4225 9840 4231 9830
4215 9830
TIME...MOT...LOC 1941Z 231DEG 5KT 4221 9833
HAIL...1.00IN
WIND...<50MPH
$$
MASEK2 follow-up statements
114
WWUS53 KLBF 261952
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 PM CDT MON MAY 26 2014
NEC089-262030-
/O.CON.KLBF.SV.W.0033.000000T0000Z-140526T2030Z/
HOLT NE-
252 PM CDT MON MAY 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOLT COUNTY UNTIL 330 PM CDT...
AT 249 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EWING...AND
MOVING NORTHEAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
EWING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4217 9836 4220 9838 4224 9837 4231 9830
4215 9830
TIME...MOT...LOC 1952Z 231DEG 5KT 4222 9831
HAIL...1.00IN
WIND...<50MPH
$$
MASEK124
WWUS53 KLBF 262004
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
304 PM CDT MON MAY 26 2014
NEC089-262013-
/O.CAN.KLBF.SV.W.0033.000000T0000Z-140526T2030Z/
HOLT NE-
304 PM CDT MON MAY 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4217 9836 4220 9838 4224 9837 4231 9830
4215 9830
TIME...MOT...LOC 2003Z 231DEG 5KT 4223 9829
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:26 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 26, 12:26 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1226 PM CDT MON MAY 26 2014 .SYNOPSIS... ISSUED AT 324 AM CDT MON MAY 26 2014 AT 08Z...UPPER LEVEL LOW WAS LOCATED IN NORTH CENTRAL NEW MEXICO. A SMALL AREA OF SHOWERS AND ISOLATED THUNDERSTORMS LINGERS IN SOUTHERN SHERIDAN COUNTY INTO SCOTTS BLUFF AND BANNER COUNTY. THIS APPEARS RELATED TO A WEAK MVC LOCATED NEAR CDR. TEMPERATURES RANGING FROM 54 AT LBF TO 67 AT ONL. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 324 AM CDT MON MAY 26 2014 UPPER LEVEL LOW WILL CONTINUE TO SLOWLY PROGRESS INTO THE TX PNHDLE TODAY AND SWRN OKLA TONIGHT. FORECAST BUFKIT SOUNDING AT LBF TODAY INDICATES VERY WEAK SHEAR WITH PREVAILING SOUTHERLY WINDS UP THROUGH 500 MB AND EASTERLIES ABOVE. SB CAPES RANGING AS HIGH AS 1000-1500 J/KG AND PWAT VALUE NEAR 1 INCH. LIGHT AND VARIABLE WINDS TODAY WITH SFC DEWPOINTS IN THE LOW TO MID 50S WEST AND UPPER 50S TO NEAR 60 EAST. EXPECTING LITTLE OR NO DEVELOPMENT OF SHOWERS THIS MORNING...THEN BETTER COVERAGE AND DEVELOPMENT OF SHOWERS AND EMBEDDED THUNDERSTORMS THIS AFTERNOON. POPS TO INCREASE TO AROUND 30 PERCENT THIS AFTERNOON. FORECAST HIGHS FROM 80 TO 83 DEGREES. FORCING WILL ONCE AGAIN BE WEAK. HOWEVER...ONCE TEMPS REACH NEAR THE CONVECTIVE TEMPERATURE WHICH IS NEAR 80...EXPECT INCREASED COVERAGE OF SHOWERS. AS HAS BEEN THE CASE THE PAST FEW DAYS...A SLOW STORM MOTION OF ONLY 5 KTS...LOCALLY HEAVY RAIN POSSIBLE. CARRIED 20 POPS THIS EVENING EAST OF ANW THROUGH LBF AND IML THEN DRY FCST AFTER MIDNIGHT AS SKIES BECOME MOSTLY CLEAR. LOWS FROM THE MID 50S WEST AND UPPER 50S EAST. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 324 AM CDT MON MAY 26 2014 TUESDAY AND BEYOND. HIGH TEMPERATURES TO HEADLINE THE EXTENDED DISCUSSION THROUGH LATE WEEK...WITH A LESSER EMPHASIS PLACED ON A SLIGHT CHANCE OF STORMS TUESDAY AFTERNOON AND AGAIN FOR THE COMING WEEKEND. UPPER LEVEL LOW RESPONSIBLE FOR THE PERIODS OF RAIN AND CLOUDS TO CONTINUE WEAKEN AND DRIFT SOUTH SOUTHEAST TOWARD THE ARKLATEX REGION THROUGH MID WEEK. MEANWHILE UPPER LEVEL RIDGING WILL BECOME FURTHER ESTABLISHED FROM THE ROCKIES NORTHEAST ACROSS THE PLAINS. BUILDING HEIGHTS...CLEARING SKIES WITH FULL INSOLATION...AND WAA FROM THE WEST WILL LEAD TO A DECENT WARM-UP TUESDAY THROUGH THURSDAY...WITH EXPECTED HIGHS IN THE MID TO POSSIBLY UPPER 80S FOR MOST LOCATIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WITH THE CLOSED LOW STILL ACROSS THE SOUTH CENTRAL OKLAHOMA TUESDAY AFTERNOON...WARM TEMPERATURES...PLENTIFUL TROPOSPHERIC MOISTURE AND THE PROXIMITY OF THE LOW MAY ALLOW FOR ADDITIONAL STORM CHANCES FOR OUR FAR EASTERN ZONES BY LATE AFTERNOON. THE BUILDING RIDGE FROM THE WEST SHOULD SUPPRESS STORM CHANCES OVER WESTERN PORTIONS OF THE CWA. FOR WEDNESDAY THROUGH MIDDAY FRIDAY WILL GO WITH A DRY FORECAST AS SUBSIDENCE WILL BE MAXIMIZED ACROSS THE CENTRAL HIGH PLAINS AS THE RIDGE AMPLIFIES OVER THE CENTRAL CONUS IN RESPONSE TO A DIGGING PAC NW TROUGH. FOR LATE WEEK AND THE WEEKEND...UPPER LEVEL RIDGE AXIS WILL SHIFT EAST OF THE MISSOURI VALLEY...PLACING THE ROCKIES AND ADJACENT HIGH PLAINS UNDER SOUTHWEST FLOW ALOFT. WITH THE PLACEMENT OF THE RIDGE STILL WITHIN THE REGION...MOST OF THE CWA SHOULD BE DRY WELL INTO THE WEEKEND. HOWEVER THE SOUTHWEST FLOW WILL USHER LOW AMPLITUDE SHORTWAVES AND FAVORABLE JET DYNAMICS FOR INCREASED PRECIPITATION CHANCES ACROSS OUR WEST AND NORTHWEST FRIDAY EVENING. ATTM THE BEST CHANCES SEEM TO FAVOR A TROUGH/FRONT WEST AND NORTH OF THE CWA. WITH MOST LOCATIONS IN THE WARM SECTOR FRIDAY...HIGH TEMPERATURES WILL ONCE AGAIN BE WARM...MAINLY IN THE MID 80S. SATURDAY AND THE REMAINDER OF THE WEEKEND...THE FRONT WILL SAG SOUTH WITH MODEST INSTABILITY IN PLACE. SHEAR IS NOT IDEAL FOR SEVERE WEATHER INITIALLY...BUT INCREASES LATE WEEKEND. WILL HAVE TO WATCH AS THE GFS/EC MODELS CONTINUES TO INDICATE A FAIRLY SUBSTANTIAL DISTURBANCE LATE SUNDAY EVENING FROM THE SOUTHWEST...BOTH POINTING TO CONVECTION AND A POTENTIAL MCS. POST FRONTAL CONDITIONS SATURDAY THROUGH MONDAY WILL YIELD SLIGHTLY COOLER HIGHS...MAINLY IN THE UPPER 70S FOR THE NORTHWEST...LOWER 80S ELSEWHERE. LOWS THROUGHOUT THE EXTENDED ARE PROGGED TO REMAIN IN THE 50S TO LOWER 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1226 PM CDT MON MAY 26 2014 PRIMARILY VFR CONDITIONS ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT COVERAGE WILL LIKELY BE TOO LIMITED TO WARRANT A WEATHER GROUP. FOG IS POSSIBLE IN THE RIVER VALLEYS TOWARD DAWN TUESDAY...INCLUDING KLBF TERMINAL. WINDS BECOME MORE EASTERLY TUESDAY AFTERNOON...MAINLY FOR NORTHERN NEBRASKA. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...JACOBS AVIATION...SNIVELY
Hazardous weather outlook, May 26, 5:03 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 503 AM CDT MON MAY 26 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-271015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 503 AM CDT MON MAY 26 2014 /403 AM MDT MON MAY 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON INTO THIS EVENING. DUE TO SLOW MOVEMENT...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON EAST OF BASSETT THROUGH BROKEN BOW. THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY NIGHT INTO SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Special weather statement, May 26, 2:23 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 223 PM CDT MON MAY 26 2014 NEZ029-262015- WHEELER NE- 223 PM CDT MON MAY 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER COUNTY UNTIL 315 PM CDT... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF BARTLETT...OR 27 MILES NORTHEAST OF BURWELL...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUFFALO FLATS... FOUR CORNERS... CUMMINSVILLE... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MASEK
Special weather statement, May 26, 2:26 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 226 PM CDT MON MAY 26 2014 NEZ010-262015- HOLT NE- 226 PM CDT MON MAY 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT COUNTY UNTIL 315 PM CDT... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EWING...OR 24 MILES SOUTHEAST OF ONEILL... MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EWING... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MASEK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.